Alert archive / Texas / River Flood Warnings in 2010
River Flood Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jan 15, 2010, 9:01 AM CST for Bexar County, Wilson County, Texas. It took effect at Jan 15, 2010, 4:26 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2010, 9:01 AM CST (15:01 UTC)
- In effect from
- Jan 15, 2010, 4:26 PM CST
- Expired
- Jan 16, 2010, 8:49 AM CST
- In force
- 16 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
Counties Bexar County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 51 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Antonio River at Elmendorf (ELMT2).
- Action stage
- 33 ft
- Minor stage
- 35 ft
- Moderate stage
- 39 ft
- Major stage
- 48 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08181800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jan 15, 6:13 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Jan 15, 6:13 AM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 613 AM CST FRI JAN 15 2010 .AVIATION... WIDESPREAD IFR/LIFR CIGS AND IFR/MVFR VSBYS IN RA WILL PERSIST THIS MORNING AS AN UPPER LEVEL LOW MOVES EAST ACROSS NORTHERN MEXICO. CIGS AND VSBYS WILL SLOWLY IMPROVE THIS AFTERNOON LIFTING TO VFR TONIGHT DUE TO SLIGHTLY DRIER AIR MOVING INTO THE AREA AS THE LOW MOVES ACROSS DEEP SOUTHERN TEXAS AND INTO THE GULF OF MEXICO. ISOLATED TSRA ARE POSSIBLE, HOWEVER WILL NOT MENTION AT THE TAF SITES. && .PREV DISCUSSION... /ISSUED 503 AM CST FRI JAN 15 2010/ DISCUSSION... CONVECTIVE BANDS AROUND THE MASSIVE UPPER LOW CONTINUE TO TRACK ALONG A PREFERRED PATH FROM NEAR CRP AND VCT NORTHWESTWARD TO SAT EARLY THIS MORNING...AND FINER RESOLUTION MODELS HAVE DONE A GOOD JOB OF IDENTIFYING THIS AREA AS A LOCALLY HIGHER THREAT AREA THROUGH 18-21Z. LATEST FFA UPDATE REFLECTS THESE TRENDS WHERE A FEW 6+ INCH TOTALS ARE EXPECTED. SINCE MOST OF THE BANDS ARE NOT ORIENTED PARALLEL TO STORM MOVEMENT...THE IMPACT OF TRAINING CELLS DOES NOT APPEAR TO BE ENOUGH TO WARRANT FORECASTING HIGHER TOTALS IN LIGHT OF THE TIGHTER AREAL FOCUS. ALSO...THE REMAINDER OF THE FFA REMAINS CAPABLE OF SUPPORTING LOCALLIZED FLOODING AS BROAD AREAS OF 1/2 TO 1 INCH RAINS HAVE ALREADY DEVELOPED OVER MUCH OF THE WATCH AREA. THE FEW HIGHER RAINFALL TOTALS RECEIVED EARLY THIS MORNING SHOW THE RADAR ESTIMATES PERFORMING WELL OVER SAN ANTONIO WITH REPORTS OF 2-2.5 INCHES. THIS SUGGESTS THAT PARTS OF ATASCOSA COUNTY MAY HAVE ALREADY RECEIVED NEAR 4 INCHES. TRENDS ARE EXPECTED TO IMPROVE WITH LESS THUNDER AND LIGHTER RAINFALL RATES EXPECTED BY THIS EVENING...SO THE WATCH IS EXPECTED TO EXPIRE AT MIDNIGHT. LIGHT RAIN SHOWERS WILL STILL REMAIN LIKELY OVER MUCH OF THE AREA INTO THE DAYTIME HOURS SATURDAY...WITH THE DEEPER CONVECTION EXPECT TO SHIFT OFFSHORE. WRAPAROUND CLOUDS SHOULD LINGER INTO SATURDAY AFTERNOON OVER EASTERN COUNTIES WHILE CLEARING AND A WARMING TREND DEVELOPS FROM LIGHT NW WINDS OVER WESTERN COUNTIES. WITH ABUNDANT LOW LEVEL MOISTURE AND LIGHT N WINDS IN THE WAKE OF THE UPPER LOW...SLIGHTLY WARMER MET GUIDANCE MIN TEMPS ARE EXPECTED WITH AREAS OF FOG EXPECTED TO DEVELOP OVER MOST AREAS SUNDAY MORNING. A FLAT ZONAL PATTERN ALOFT IS EXPECTED EARLY NEXT WEEK...SUGGESTING MORE MILD WEATHER AND PATCHY FOG AND LOW CLOUDS IN THE MORNINGS. LIGHT SHOWERS COULD DEVELOP TUESDAY INTO WEDNESDAY AS A SHORTWAVE DRAGS ACROSS THE AREA. NO MAJOR COLD FRONTS OR FREEZING CONDITIONS ARE EXPECTED OVER THE NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 56 49 60 42 70 / 100 80 20 - - AUSTIN BERGSTROM INTL AIRPORT 55 48 59 39 69 / 100 80 20 - - NEW BRAUNFELS MUNI AIRPORT 55 47 61 40 67 / 100 80 20 - - BURNET MUNI AIRPORT 52 43 59 40 65 / 80 70 20 - - DEL RIO INTL AIRPORT 56 46 68 41 66 / 100 60 10 - - GEORGETOWN MUNI AIRPORT 53 45 59 41 66 / 90 70 20 - - HONDO MUNI AIRPORT 57 46 65 37 67 / 100 90 20 - - SAN MARCOS MUNI AIRPORT 55 47 60 39 69 / 100 80 20 - - LA GRANGE - FAYETTE REGIONAL 57 47 59 40 67 / 100 80 30 - - SAN ANTONIO INTL AIRPORT 58 48 64 41 69 / 100 80 20 - - STINSON MUNI AIRPORT 58 47 64 40 70 / 100 90 20 - - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GONZALES...GUADALUPE... HAYS...KARNES...KENDALL...KINNEY...LAVACA...LEE...MAVERICK... MEDINA...TRAVIS...UVALDE...WILLIAMSON...WILSON...ZAVALA. && 18/04
Hazardous weather outlook, Jan 15, 5:58 AM CST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 558 AM CST FRI JAN 15 2010 TXZ172-173-187-189>194-202>209-217>225-228-161200- BURNET-WILLIAMSON-BANDERA-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE- KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE- MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT- LAVACA-DIMMIT- 558 AM CST FRI JAN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY THROUGH MIDNIGHT TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS NORTHERN MEXICO INTO DEEP SOUTH TEXAS TONIGHT. THIS SYSTEM WILL INTERACT WITH AMPLE MOISTURE TO GENERATE WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS. WIDESPREAD RAINFALL TOTALS OF 2 TO 4 INCHES CAN BE EXPECTED WITH ISOLATED TOTALS OF 6+ INCHES POSSIBLE. THE HEAVIEST RAINS WILL OCCUR THROUGH 3 PM THIS AFTERNOON. THE HEAVIEST RAINFALL AMOUNTS WILL MAINLY BE IN AN AREA FROM CAMPBELLTON AND CUERO...EXTENDING NORTHWEST TO THE SAN ANTONIO METROPOLITAN AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ171-183>186-188-161200- LLANO-VAL VERDE-EDWARDS-REAL-KERR-GILLESPIE- 558 AM CST FRI JAN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS NORTHERN MEXICO INTO DEEP SOUTH TEXAS TONIGHT. THIS SYSTEM WILL INTERACT WITH AMPLE MOISTURE TO GENERATE WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS. WIDESPREAD RAINFALL TOTALS OF 1 TO 2 INCHES CAN BE EXPECTED WITH ISOLATED TOTALS OF 3 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 8:30 PM CST | Areal Flood Advisory | EWX | Atascosa | 3 hr |
| Jan 15, 12:04 AM CST | Areal Flood Advisory | EWX | Bexar | 6 hr |
| Jan 15, 6:04 AM CST | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Jan 15, 8:42 AM CST | Areal Flood Advisory | EWX | Atascosa, Bexar, Comal, Guadalupe, Wilson | 3 hr |
| Jan 15, 9:01 AM CST | River Flood Warning | EWX | Karnes | 53 hr |
| Jan 15, 11:27 AM CST | Areal Flood Advisory | EWX | Atascosa, Bexar, Comal, Guadalupe, Wilson | 108 min |
| Jan 15, 1:46 PM CST | Areal Flood Advisory | EWX | Atascosa, Bexar, Comal, Guadalupe, Wilson | 4 hr |
| Jan 15, 1:59 PM CST | Areal Flood Advisory | EWX | Medina | 4 hr |
| Jan 15, 3:36 PM CST | Areal Flood Advisory | EWX | Gonzales | 114 min |
| Jan 15, 5:22 PM CST | Areal Flood Advisory | EWX | Bastrop, Caldwell, Hays, Travis | 2 hr |
Nearby
River Flood Warnings in Texas, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.